Alert archive / Utah / Freeze Warnings in 2006
Freeze Warning 2, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this freeze warning at Sep 16, 2006, 12:15 PM MDT. It took effect at Sep 17, 2006, 3:00 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2006, 12:15 PM MDT (18:15 UTC)
- In effect from
- Sep 17, 2006, 3:00 AM MDT
- Expired
- Sep 17, 2006, 9:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 161815 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1215 PM MDT SAT SEP 16 2006 .A COLD AIRMASS WILL SPREAD OVER UTAH TODAY. RECORD LOW TEMPERATURES ARE POSSIBLE SUNDAY MORNING BEFORE THE AIRMASS WARMS AGAIN BY EARLY NEXT WEEK. UTZ001>004-011-012-014>016-170600- /O.UPG.KSLC.FZ.A.0001.060917T0900Z-060917T1500Z/ /O.NEW.KSLC.FZ.W.0002.060917T0900Z-060917T1500Z/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- WESTERN UINTA BASIN-CASTLE COUNTRY-SANPETE/SEVIER VALLEYS- WEST CENTRAL UTAH-SOUTHWEST UTAH- 1215 PM MDT SAT SEP 16 2006 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. THIS FREEZE WARNING IS IN EFFECT FOR THE CACHE VALLEY...THE WASATCH FRONT...THE WEST-CENTRAL AND SOUTHWEST UTAH VALLEYS...CASTLE COUNTRY...THE SANPETE AND SEVIER VALLEYS AND THE WESTERN UINTA BASIN... CLEARING SKIES TONIGHT AND A COLD AIRMASS WILL RESULT IN AREAS OF FROST AND MAY RESULT IN WIDESPREAD FREEZING TEMPERATURES THROUGHOUT MANY VALLEY AREAS OF UTAH. URBAN AREAS AND AREAS ADJACENT TO LAKES WILL TEND TO REMAIN A FEW DEGREES WARMER. ALSO...AREAS THAT RECEIVED HEAVY RAIN LAST NIGHT WILL REMAIN A FEW DEGREES WARMER. THE COLDEST TEMPERATURES WILL OCCUR IN SHELTERED AREAS AWAY FROM CITIES. SENSITIVE PLANTS WILL NEED TO BE COVERED TO PROTECT THEM FROM COLD DAMAGE. MONDAY MORNING WILL NOT BE AS COLD BUT SOME PRECAUTIONS MAY STILL BE NEEDED TO PROTECT OUTDOOR PLANTS IN NORMALLY COLDER LOCATIONS. WARMER WEATHER IS EXPECTED AFTER MONDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ UTZ005-013-020-170600- /O.NEW.KSLC.FZ.W.0002.060917T0900Z-060917T1500Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-SAN RAFAEL SWELL- SOUTH CENTRAL UTAH- 1215 PM MDT SAT SEP 16 2006 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT SUNDAY. THIS WARNING IS FOR THE NORTHWEST DESERTS OF UTAH...THE SAN RAFAEL SWELL...AND SOUTH CENTRAL UTAH VALLEYS. CLEARING SKIES TONIGHT AND A COLD AIRMASS WILL RESULT IN AREAS OF FROST AND MAY RESULT IN WIDESPREAD FREEZING TEMPERATURES THROUGHOUT MANY VALLEY AREAS OF UTAH. AREAS THAT RECEIVED HEAVY RAIN LAST NIGHT WILL REMAIN A FEW DEGREES WARMER. SENSITIVE PLANTS WILL NEED TO BE COVERED TO PROTECT THEM FROM COLD DAMAGE. MONDAY MORNING WILL NOT BE AS COLD BUT SOME PRECAUTIONS MAY STILL BE NEEDED TO PROTECT OUTDOOR PLANTS IN NORMALLY COLDER LOCATIONS. WARMER WEATHER IS EXPECTED AFTER MONDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
3 follow-up statements
000 WWUS75 KSLC 170559 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1159 PM MDT SAT SEP 16 2006 UTZ001>005-011>016-020-171400- /O.CON.KSLC.FZ.W.0002.060917T0900Z-060917T1500Z/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WESTERN UINTA BASIN- CASTLE COUNTRY-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS- WEST CENTRAL UTAH-SOUTHWEST UTAH-SOUTH CENTRAL UTAH- 1159 PM MDT SAT SEP 16 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT SUNDAY. THIS FREEZE WARNING IS IN EFFECT FOR THE CACHE VALLEY...THE WASATCH FRONT...THE WEST-CENTRAL AND SOUTHWEST UTAH VALLEYS... CASTLE COUNTRY...THE SANPETE AND SEVIER VALLEYS AND THE WESTERN UINTA BASIN... CLEARING SKIES TONIGHT AND A COLD AIRMASS WILL RESULT IN AREAS OF FROST AND MAY RESULT IN WIDESPREAD FREEZING TEMPERATURES THROUGHOUT MANY VALLEY AREAS OF UTAH. URBAN AREAS AND AREAS ADJACENT TO LAKES WILL TEND TO REMAIN A FEW DEGREES WARMER. ALSO...AREAS THAT RECEIVED HEAVY RAIN LAST NIGHT WILL REMAIN A FEW DEGREES WARMER. THE COLDEST TEMPERATURES WILL OCCUR IN SHELTERED AREAS AWAY FROM CITIES...AND OVER THE HIGHER VALLEYS OF SOUTHERN UTAH. SENSITIVE PLANTS WILL NEED TO BE COVERED TO PROTECT THEM FROM COLD DAMAGE. MONDAY MORNING WILL NOT BE AS COLD BUT SOME PRECAUTIONS MAY STILL BE NEEDED TO PROTECT OUTDOOR PLANTS IN NORMALLY COLDER LOCATIONS. WARMER WEATHER IS EXPECTED AFTER MONDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS75 KSLC 170926 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 326 AM MDT SUN SEP 17 2006 UTZ001>004-171030- /O.CAN.KSLC.FZ.W.0002.000000T0000Z-060917T1500Z/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- 326 AM MDT SUN SEP 17 2006 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE FREEZE WARNING. LINGERING CLOUD COVER WILL PREVENT A HARD FREEZE THIS MORNING. PATCHY FROST IS POSSIBLE IN OUTLYING AREAS AWAY FROM THE GREAT SALT LAKE. HOWEVER...WIDESPREAD BELOW FREEZING TEMPERATURES ARE NOT EXPECTED. $$ UTZ005-011>016-020-171500- /O.CON.KSLC.FZ.W.0002.000000T0000Z-060917T1500Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-WESTERN UINTA BASIN- CASTLE COUNTRY-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS- WEST CENTRAL UTAH-SOUTHWEST UTAH-SOUTH CENTRAL UTAH- 326 AM MDT SUN SEP 17 2006 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. THIS FREEZE WARNING IS FOR THE NORTHWEST UTAH DESERTS...THE WEST- CENTRAL AND SOUTHWEST UTAH VALLEYS...CASTLE COUNTRY...THE SANPETE AND SEVIER VALLEYS...SOUTH-CENTRAL UTAH AND THE WESTERN UINTA BASIN. A COLD AND DRY AIRMASS OVER EASTERN AND SOUTHERN UTAH WILL RESULT IN FREEZING TEMPERATURES THIS MORNING. MONDAY MORNING WILL NOT BE AS COLD BUT SOME PRECAUTIONS MAY STILL BE NEEDED TO PROTECT OUTDOOR PLANTS IN NORMALLY COLDER LOCATIONS. WARMER WEATHER IS EXPECTED AFTER MONDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ GIBSON
000 WWUS75 KSLC 171449 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 849 AM MDT SUN SEP 17 2006 UTZ005-011>016-020-171600- /O.EXP.KSLC.FZ.W.0002.000000T0000Z-060917T1500Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-WESTERN UINTA BASIN- CASTLE COUNTRY-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS- WEST CENTRAL UTAH-SOUTHWEST UTAH-SOUTH CENTRAL UTAH- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE...DUCHESNE... ROOSEVELT...PRICE...CASTLE DALE...EMERY...GREEN RIVER... HANKSVILLE...MANTI...RICHFIELD...DELTA...FILLMORE...CEDAR CITY... MILFORD...KANAB...ESCALANTE 849 AM MDT SUN SEP 17 2006 ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING. THE FREEZE WARNING FOR THE NORTHWEST UTAH DESERTS...THE WEST- CENTRAL AND SOUTHWEST UTAH VALLEYS...CASTLE COUNTRY...THE SANPETE AND SEVIER VALLEYS...SOUTH-CENTRAL UTAH AND THE WESTERN UINTA BASIN WILL BE ALLOWED TO EXPIRE AT 9 AM THIS MORNING. DAYTIME HEATING HAS COMMENCED AND TEMPERATURES HAVE BEGUN TO WARM OVER MOST LOCATIONS AND ANY FREEZING TEMPERATURES IN THE VALLEYS WILL DIMINISH SHORTLY. MONDAY MORNING WILL NOT BE AS COLD BUT SOME PRECAUTIONS MAY STILL BE NEEDED TO PROTECT OUTDOOR PLANTS IN NORMALLY COLDER LOCATIONS. WARMER WEATHER IS EXPECTED AFTER MONDAY MORNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this freeze warning went out at Sep 16, 10:30 AM MDT, 1 hour 45 minutes earlier.
Area forecast discussion, Sep 16, 10:30 AM MDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1030 AM MDT SAT SEP 16 2006 .SYNOPSIS...A COLD PACIFIC STORM SYSTEM WILL EXIT THE STATE TODAY. HIGH PRESSURE ALOFT WILL RETURN EARLY NEXT WEEK. A WEAKER STORM SYSTEM WILL THEN MOVE ACROSS THE AREA MID-WEEK. && .DISCUSSION...COLD POOL ALOFT ASSOCIATED WITH THE STRONG EARLY SEASON SYSTEM WILL MOVE ACROSS NORTHERN UTAH THIS AFTERNOON. THE STRONG DYNAMICS HAVE MOVED NORTH AND EAST OF THE CWA...BUT ATMOSPHERE REMAINS WITH COOLING ALOFT ONGOING. THE STORM DROPPED IMPRESSIVE AMOUNTS OF PRECIP. INITIAL REPORTS ARE 1-2+ INCHES OF RAIN ALONG THE WASATCH FRONT. SNOW LEVELS DROPPED TO THE VALLEY FLOOR NORTH OF SALT LAKE CITY...SNOW FELL AND AT 4700FT IN NORTHERN DAVIS AND SOUTHERN WEBER COUNTIES. MOUNTAIN REPORTS GENERALLY 4 TO 6 INCHES. H7 TEMP AT -7C OVER SLC...WITH A -8 TO -9 POOL UPSTREAM. EXPECT THE COLDEST AIR TO BE OVERHEAD BETWEEN 18Z AND 00Z...SO WITH BREAKS OF SUN...THERE WILL BE A FAIR AMOUNT OF WELL DEVELOPED CU AND SHOWERS. THE WIND ALIGNMENT WOULD FAVOR ANY LAKE DEVELOPMENT TO MOVE WEST INTO NORTH SALT LAKE AND DAVIS COUNTY RATHER THAN INTO SALT LAKE COUNTY. ISOLATED POPS IN THE VALLEYS SHOULD SUFFICE...SO ANY UPDATES WILL BE TO TWEAK UP POPS SLIGHTLY IF NECESSARY. THE NEXT ISSUE WILL BE THE POTENTIAL FOR FROST/FREEZE IN MANY OF THE VALLEYS. THE CACHE/SALT LAKE/UTAH/SEVIER VALLEYS AND WELL AS MANY OF THE DESERTS OF WESTERN UTAH WILL LIKELY SEE A KILLING FROST OR FREEZE TONIGHT. PLANNING TO UPGRADE THE CURRENT FREEZE WATCH LATER THIS MORNING TO A WARNING AND ADD THE NORTHWEST DESERTS. THE ONLY FLY IN THE OINTMENT WILL BE THE AMOUNT OF CLOUD COVER EARLY TONIGHT...BOTH FROM REMAINING CU FROM TODAY...AND MID LEVEL CLOUDS FROM WRAP AROUND MOISTURE AS THE MAIN LOW PULLS AWAY. FROM THERE...THE WEATHER IMPROVES OVER THE NEXT 2 DAYS AS HIGH PRESSURE ALOFT MOVES IN ON SUNDAY. SUNDAY NIGHT MAY BE ANOTHER CHILLY NIGHT UNDER CALM WINDS AND MOSTLY CLEAR SKIES. THE HIGH CRESTS OVER THE REGION MONDAY NIGHT...WITH FLOW BACKING TO SOUTHWEST BY TUESDAY. EXPECT A BREEZY DAY ON TUESDAY AHEAD OF ANOTHER COOL PACIFIC SYSTEM. MODEL DIFFERENCES EXIST ON THE STRENGTH OF THE SYSTEM...BUT ANY SOLUTION THUS FAR IS WEAKER THAN THE STORM THAT JUST MOVED THROUGH THIS MORNING. && .AVIATION...PERIODS OF CEILINGS DOWN TO 5500FT IN AND NEAR SHOWERS POSSIBLE TODAY THROUGH 20Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...FREEZE WATCH FOR TONIGHT FOR UTZ001>004-011-012-014>016. WY...NONE. && SMITH
In the hours before
Special weather statement, Sep 16, 11:53 AM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1153 AM MDT SAT SEP 16 2006 UTZ002>004-161900- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT- 1153 AM MDT SAT SEP 16 2006 ...COLD AIR FUNNEL CLOUDS... A WEATHER SPOTTER IN PROVO REPORTED A FUNNEL CLOUD OVER UTAH LAKE AT 1140 AM. THIS IS A WEAK CIRCULATION AND IS NOT EXPECTED TO TOUCH THE GROUND. MORE OF THESE FUNNELS ARE POSSIBLE THROUGH THIS AFTERNOON ALONG THE WASATCH FRONT. THESE ARE ASSOCIATED WITH THE COLD AIR ALOFT THAT IS MOVING OVER NORTHERN UTAH IN THE WAKE OF LAST NIGHTS STORM. THESE WILL BE WEAK AND SHOULD REMAIN ABOVE THE GROUND.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 8:32 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 28 min |
| Sep 16, 12:30 AM MDT | Winter Storm Warning | SLC | 6 hr | |
| Sep 16, 7:30 AM MDT | Freeze Watch | SLC | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.